MAUDE Adverse Event Report: BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.

BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Model Number CL
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the software engineering assessment, there is a mechanism by which the aquios software will generate a duplicate test when a test query response is received from the lis immediately before the query timeout period expires - a window in the order of milliseconds in size.Once the duplicate test is created, the software will continue to create duplicate tests as long as there are tubes available (in the cassette and in the stacker).Once all tests have been completed the software reverts to normal operation.The software team stated that the software defect only occurs under these conditions, a test query response times out, and the default test option is on, and when the right tiny time window is hit.All patterns described above are all symptoms of the same root cause problem.When the issue occurs, the system will get stuck producing two requests for each tube.The pattern produced by the duplication depends on the positioning of the tubes in the cassette, which in turn may cause the instrument to resample the same tube or draw the sample from another tube.Based on the information provided by the software team assessment, the failure mode is caused by an aquios cl software malfunction.Recall (fa-31978) included notification to the customer and inspection of customers' device data.(b)(4).
 
Event or Problem Description
(b)(4) database review identified suspect duplicate sample runs.Field action (b)(4) provides information to customers concerning a software issue which may result in duplicate sample requests leading to sample mis-identification.This can occur when using the aquios cl systems connected to a laboratory information system (lis).All aquios systems susceptible to the lis issue outlined in field action (b)(4) requires data retrieval per service (b)(4) for analysis to determine if any of the available patient result data has been impacted.Analysis of the files from aquios sn: (b)(4) found 2 incidents that matched the pattern of the known software issue.Sample id- (b)(6), (b)(6) 2016.Sample id- (b)(6), (b)(6) 2016.

Brand Name
AQUIOS CL FLOW CYTOMETER
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o¿callaghan¿s mills
county clare
EI 
MDR Report Key7914324
Report Number1061932-2018-01042
Device Sequence Number13645710
Product Code OYE
UDI-Device Identifier15099590225889
UDI-Public(01)15099590225889(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall,Notification,Inspection,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL
Device Catalogue NumberB30166
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date09/27/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0928/2017-022C
Patient Sequence Number1